Alert archive / Washington / Winter Storm Warnings in 2017

Winter Storm Warning 14, NWS Seattle, WA

December 27, 2017

NWS Seattle, WA issued this winter storm warning at Dec 27, 2017, 9:10 AM PST. It took effect at Dec 27, 2017, 6:00 PM PST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2017, 9:10 AM PST (17:10 UTC)
In effect from
Dec 27, 2017, 6:00 PM PST
Expired
Dec 28, 2017, 4:00 PM PST
In force
22 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

203 
WWUS46 KSEW 271710
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
910 AM PST Wed Dec 27 2017

WAZ503-280030-
/O.NEW.KSEW.WS.W.0006.171228T0200Z-171228T2000Z/
Western Whatcom County-
Including Bellingham, Blaine, Point Roberts, Ferndale, Lynden, 
Sumas, and Sudden Valley
910 AM PST Wed Dec 27 2017

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
PST THURSDAY...

* WHAT...Snow at times tonight. 1 to 3 inches accumulation
  expected. Snow transitioning to freezing rain Thursday morning.
  Ice accumulation around a quarter inch, except lighter amounts
  near the coastline including Bellingham, by noon. Freezing rain
  will transition to rain Thursday afternoon.

* WHERE...Western Whatcom county including Bellingham, Ferndale,
  Blaine, Lynden. Heaviest Ice accumulation inland from the 
  coast.

* WHEN...From 6 PM this evening to noon PST Thursday.

* ADDITIONAL DETAILS...Temperatures at or below freezing combined
  with snow tonight and freezing rain Thursday morning will cause
  slippery road conditions. Conditions will be particularly
  hazardous as ice accumulates Thursday morning. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

www.weather.gov/seattle
Mercer
5 follow-up statements
495 
WWUS46 KSEW 272311
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
311 PM PST Wed Dec 27 2017

WAZ503-280700-
/O.EXT.KSEW.WS.W.0006.171228T0200Z-171228T2100Z/
Western Whatcom County-
Including Bellingham, Blaine, Point Roberts, Ferndale, Lynden, 
Sumas, and Sudden Valley
311 PM PST Wed Dec 27 2017

...WINTER STORM WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO
1 PM PST THURSDAY...

* WHAT...Snow at times tonight, then transitioning to freezing
  rain Thursday morning. Mostly rain is expected by afternoon.
  Freezing rain is expected to persist through mid afternoon near
  the Canadian border.

  Total snow accumulations of 1 to 2 inches with local amounts up
  to 3 inches through early Thursday morning. Ice accumulation  
  Thursday morning into early afternoon of one tenth of an inch 
  near the water to a quarter inch inland. Locally higher ice 
  accumulations of one third inch possible near the Canadian
  border including Sumas.

* WHERE...Lowlands of western Whatcom County, including
  Bellingham, Ferndale, Lynden, and Sumas.

* WHEN...From 6 PM this evening to 1 PM PST Thursday. 

* ADDITIONAL DETAILS...Roadways are expected to become extremely
  slippery tonight and Thursday. The combination of snow, freezing
  rain, and temperatures near or below freezing will create
  hazardous driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice are expected. This will make travel very hazardous or
impossible. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

WAZ567>569-280700-
/O.NEW.KSEW.WW.Y.0049.171228T1200Z-171229T0800Z/
/O.NEW.KSEW.WS.A.0005.171229T0800Z-171230T0800Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
Including Concrete, Hamilton, Lyman, Maple Falls, Deming, 
Mount Baker Ski Area, Newhalem, Darrington, Baring, Stevens Pass,
Skykomish, Snoqualmie Pass, Morton, Ashford, Packwood, Randle, 
Paradise, Longmire, and Crystal Mountain Ski Area
311 PM PST Wed Dec 27 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM THURSDAY TO
MIDNIGHT PST THURSDAY NIGHT...
...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY EVENING...

* WHAT...Light snow tonight will become heavy at times Thursday
  through Thursday evening. Snow accumulation of 6 to 11 inches by
  midnight Thursday night. A second system will bring heavier
  snowfall from late Thursday night to midnight Friday night. 1 to
  2 foot accumulations are possible with the second system. 
  Heaviest amounts will occur at ski resorts and along the 
  volcanos. 

* WHERE...West slopes of the Cascades from Lewis county north to
  Whatcom county. 

* WHEN...For the Winter Weather Advisory, from 4 AM Thursday to 
  midnight PST Thursday night. For the Winter Storm Watch, from 
  late Thursday night through Friday evening.

* ADDITIONAL DETAILS...Significant reductions in visibility are
  possible. Travel through the Cascade passes will be difficult.
  Pass delays or closures could occur, especially with heavier 
  snowfall Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

$$

www.weather.gov/seattle
376 
WWUS46 KSEW 280645
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
1045 PM PST Wed Dec 27 2017

WAZ503-281700-
/O.CON.KSEW.WS.W.0006.000000T0000Z-171228T2100Z/
Western Whatcom County-
Including Bellingham, Blaine, Point Roberts, Ferndale, Lynden, 
Sumas, and Sudden Valley
1045 PM PST Wed Dec 27 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST
THURSDAY...

* WHAT...Snow and/or freezing occuring. Plan on difficult travel 
  conditions. Additional snow accumulations up to 2 inches and ice
  accumulations up to a quarter of an inch are expected. 

* WHERE...Lowlands of western Whatcom County, including Point 
  Roberts, Lummi Island, Bellingham, and Sumas.

* WHEN...Until 1 PM PST Thursday.

* ADDITIONAL DETAILS...A hazardous mix of snow and freezing rain
  will result in hazardous road conditions late tonight through
  Thursday morning. Precipitation will become rain by the
  afternoon except near the Canadian border where freezing rain
  may linger into the early afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice are occurring. This will make travel very hazardous or
impossible. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

WAZ567>569-281700-
/O.CON.KSEW.WW.Y.0049.171228T1200Z-171229T0800Z/
/O.CON.KSEW.WS.A.0005.171229T0800Z-171230T0800Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
Including Concrete, Hamilton, Lyman, Maple Falls, Deming, 
Mount Baker Ski Area, Newhalem, Darrington, Baring, Stevens Pass,
Skykomish, Snoqualmie Pass, Morton, Ashford, Packwood, Randle, 
Paradise, Longmire, and Crystal Mountain Ski Area
1045 PM PST Wed Dec 27 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY
TO MIDNIGHT PST THURSDAY NIGHT...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY EVENING...

* WHAT...Light snow tonight will become heavy at times Thursday
  through Thursday evening. Snow accumulation of 6 to 11 inches by
  midnight Thursday night. A second system will bring heavier
  snowfall from late Thursday night to midnight Friday night. 1 to
  2 foot accumulations are possible with the second system. 
  Heaviest amounts will occur at ski resorts and along the 
  volcanos. 

* WHERE...West slopes of the Cascades from Lewis county north to
  Whatcom county. 

* WHEN...For the Winter Weather Advisory, from 4 AM Thursday to 
  midnight PST Thursday night. For the Winter Storm Watch, from 
  late Thursday night through Friday evening.

* ADDITIONAL DETAILS...Significant reductions in visibility are
  possible. Travel through the Cascade passes will be difficult.
  Pass delays or closures could occur, especially with heavier 
  snowfall Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

$$

www.weather.gov/seattle
105 
WWUS46 KSEW 281118
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
318 AM PST Thu Dec 28 2017

WAZ569-290000-
/O.UPG.KSEW.WW.Y.0049.171228T1200Z-171229T0800Z/
/O.EXB.KSEW.WS.W.0006.000000T0000Z-171229T0800Z/
/O.CON.KSEW.WS.A.0005.171229T0800Z-171230T0800Z/
Cascades of Pierce and Lewis Counties-
Including Morton, Ashford, Packwood, Randle, Paradise, Longmire, 
and Crystal Mountain Ski Area
318 AM PST Thu Dec 28 2017

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING...

* WHAT...Heavy snow occurring. Heavy snow possible. Plan on
  difficult travel conditions. Additional snow accumulations of 10
  to 18 inches through this evening. Total snow accumulations of
  10 to 20 inches possible on Friday.

* WHERE...Crystal Mountain Ski Area, Paradise on Mount Rainier,
  and White Pass.

* WHEN...For the Winter Storm Warning, until midnight PST 
  tonight. For the Winter Storm Watch, from late tonight through 
  Friday evening.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times. Significant reductions in visibility are 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

$$

WAZ503-282100-
/O.CON.KSEW.WS.W.0006.000000T0000Z-171228T2100Z/
Western Whatcom County-
Including Bellingham, Blaine, Point Roberts, Ferndale, Lynden, 
Sumas, and Sudden Valley
318 AM PST Thu Dec 28 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WHAT...Heavy mixed precipitation occurring. Plan on difficult
  travel conditions. Additional ice accumulations of up to one 
  tenth of an inch are expected.

* WHERE...Bellingham, Ferndale, Lynden, and Sumas.

* WHEN...Until 1 PM PST this afternoon.

* ADDITIONAL DETAILS...Freezing rain will result in icing along
  with hazardous road conditions through this morning.
  Precipitation will become a cold rain by early afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice are occurring. This will make travel very hazardous or
impossible. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

WAZ567-568-290000-
/O.CON.KSEW.WW.Y.0049.171228T1200Z-171229T0800Z/
/O.CON.KSEW.WS.A.0005.171229T0800Z-171230T0800Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Including Concrete, Hamilton, Lyman, Maple Falls, Deming, 
Mount Baker Ski Area, Newhalem, Darrington, Baring, Stevens Pass,
Skykomish, and Snoqualmie Pass
318 AM PST Thu Dec 28 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING...

* WHAT...Snow expected. Heavy snow possible. Plan on slippery road
  conditions. Total snow accumulations of 6 to 11 inches expected
  through this evening. Snow accumulation of 1 to 2 feet possible
  on Friday.

* WHERE...Mount Baker, Stevens Pass, and Snoqualmie Pass.

* WHEN...For the Winter Weather Advisory, until midnight PST 
  tonight. For the Winter Storm Watch, from late tonight through 
  Friday evening.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. Significant reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

$$

www.weather.gov/seattle
981 
WWUS46 KSEW 281241
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
441 AM PST Thu Dec 28 2017

WAZ569-282045-
/O.EXT.KSEW.WS.W.0006.000000T0000Z-171229T1400Z/
/O.EXT.KSEW.WS.A.0005.171229T1400Z-171230T0800Z/
Cascades of Pierce and Lewis Counties-
Including Paradise and Crystal Mountain Ski Area
441 AM PST Thu Dec 28 2017

...WINTER STORM WARNING NOW IN EFFECT FOR THE CASCADES OF PIERCE
AND LEWIS COUNTIES UNTIL 6 AM PST FRIDAY ABOVE 3000 FEET... 
...WINTER STORM WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING ABOVE 3000 FEET...

* WHAT...Heavy snow occurring above 3000 feet. On Friday, heavy
  snow is possible above 3000 feet. Plan on difficult travel
  conditions. Above 3000 feet, snow accumulations of 1 to 2 feet
  are expected. On Friday, above 3000 feet, additional snow 
  accumulations of 1 to 2 feet are possible.

* WHERE...Cascades of Pierce and Lewis Counties, including the
  Crystal Mountain Ski Area, and Paradise on Mount Rainier.

* WHEN...For the Winter Storm Warning, until 6 AM PST Friday. 
  For the Winter Storm Watch, from Friday morning through Friday 
  evening.

* ADDITIONAL DETAILS...Be prepared for significant reductions in
  visibility at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

$$

WAZ503-282045-
/O.CON.KSEW.WS.W.0006.000000T0000Z-171228T2100Z/
Western Whatcom County-
Including Bellingham, Blaine, Point Roberts, Ferndale, Lynden, 
Sumas, and Sudden Valley
441 AM PST Thu Dec 28 2017

...WINTER STORM WARNING REMAINS IN EFFECT FOR THE WESTERN WHATCOM
COUNTY LOWLANDS UNTIL 1 PM PST THIS AFTERNOON...

* WHAT...Significant icing occurring. The ice will result in 
  difficult travel conditions. Additional ice accumulations of 
  up to one tenth of an inch are expected.

* WHERE...Lowlands of western Whatcom County, including Point 
  Roberts, Lummi Island, Bellingham, and Sumas.

* WHEN...Until 1 PM PST this afternoon.

* ADDITIONAL DETAILS...Icy roads will make for hazardous driving
  conditions this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of ice are
occurring This will make travel very hazardous or impossible. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

$$

WAZ567-568-282045-
/O.EXT.KSEW.WW.Y.0049.000000T0000Z-171229T1400Z/
/O.EXT.KSEW.WS.A.0005.171229T1400Z-171230T0800Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Including Mount Baker Ski Area, Newhalem, Stevens Pass, 
and Snoqualmie Pass
441 AM PST Thu Dec 28 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT FOR THE CASCADES OF
FROM WHATCOM County TO KING COUNTY UNTIL 6 AM PST FRIDAY ABOVE 
2000 FEET...
...WINTER STORM WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING ABOVE 3000 FEET...

* WHAT...Snow occurring above 2000 feet. On Friday, heavy snow
  possible above 3000 feet. Plan on difficult travel conditions.
  Above 2000 feet, additional snow accumulations of 8 to 12 inches
  are expected. On Friday, above 3000 feet, accumulations of 10 to
  16 inches are possible.

* WHERE...Cascades of Whatcom, Skagit, Snohomish, and King
  Counties, including the Mount Baker Ski Area and Stevens Pass.

* WHEN...For the Winter Weather Advisory, until 6 AM PST Friday. 
  For the Winter Storm Watch, from Friday morning through Friday 
  evening.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

$$

www.weather.gov/seattle
294 
WWUS46 KSEW 281830
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
1030 AM PST Thu Dec 28 2017

WAZ569-290415-
/O.CAN.KSEW.WS.W.0006.000000T0000Z-171229T1400Z/
/O.CAN.KSEW.WS.A.0005.171229T1400Z-171230T0800Z/
/O.EXB.KSEW.WW.Y.0049.000000T0000Z-171229T0600Z/
Cascades of Pierce and Lewis Counties-
Including Paradise and Crystal Mountain Ski Area
1030 AM PST Thu Dec 28 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING
ABOVE 4500 FEET...
...WINTER STORM WARNING IS CANCELLED...
...WINTER STORM WATCH IS CANCELLED...

* WHAT...Snow occurring at or above 4500 feet. Local freezing rain
  possible with light ice accumulation. Snow levels will rise
  above 6000 feet this evening causing a change over to rain at 
  White pass and most likely Paradise. Total snow accumulation up 
  to 6 inches may occur for the switch to rain occurs.

* WHERE...Cascade mountains and valleys of Pierce and Lewis 
  Counties, including the Crystal Mountain Ski Area, Paradise on 
  Mount Rainier, Ashford, Randle, and Packwood.

* WHEN...Until 10 PM PST this evening.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

WAZ567-568-290415-
/O.UPG.KSEW.WS.A.0005.171229T1400Z-171230T0800Z/
/O.NEW.KSEW.WS.W.0007.171229T1400Z-171230T0600Z/
/O.CON.KSEW.WW.Y.0049.000000T0000Z-171229T1400Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Including Concrete, Hamilton, Lyman, Maple Falls, Deming, 
Mount Baker Ski Area, Newhalem, Darrington, Baring, Stevens Pass,
Skykomish, and Snoqualmie Pass
1030 AM PST Thu Dec 28 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
FRIDAY ABOVE 2000 FEET...
...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 10 PM PST FRIDAY
ABOVE 3000 FEET...

* WHAT...A mix of freezing rain, sleet, and snow will fall in the
  Cascade passes through tonight. Some passes may warm enough for
  just rainfall tonight, mainly Snoqualmie pass. Highest snow
  amounts will occur at Mount Baker, reaching around 1 foot
  tonight. A few inches of snow is possible at Stevens with ice
  accumulation of a tenth of an inch or less. Mostly freezing rain
  is expected at Snoqualmie, with accumulations up to one quarter
  inch before switching to rain this evening. 

  A second system will bring a wintry mix back into the Cascades
  and passes Friday and Friday evening. Freezing rain and sleet 
  could be heavy in the passes with significant ice accumulation 
  of a half inch or higher, especially in Snoqualmie pass. Six 
  inches of snow or higher, and up to a quarter inch of ice 
  accumulation is expected in Stevens Pass. Up to 2 feet of snow 
  is expected at Mount Baker through Friday night.

* WHERE...Cascades of Whatcom, Skagit, Snohomish, and King
  Counties, including the Mount Baker Ski Area, Stevens Pass, and
  Snoqualmie pass.

* WHEN...For the Winter Weather Advisory, until 6 AM PST Friday.
  For the Winter Storm Warning, from Friday morning through 
  Friday evening.

* ADDITIONAL DETAILS...Roadways will be extremely slippery due to
  a combination of snow and icing. Be prepared for reduced
  visibilities at times. Expect delays or possible pass closure.
  Call 5-1-1 before travel through passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means severe winter weather conditions are
expected. If you must travel, keep an extra flashlight, food and 
water in your vehicle in case of an emergency. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

WAZ503-290000-
/O.EXT.KSEW.WS.W.0006.000000T0000Z-171229T0000Z/
Western Whatcom County-
Including Bellingham, Blaine, Point Roberts, Ferndale, Lynden, 
Sumas, and Sudden Valley
1030 AM PST Thu Dec 28 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Freezing rain may persist through the afternoon over
  interior parts of Western Whatcom county, mainly from around
  Lynden to Sumas. Temperatures are rising to above freezing
  closer to the water with no further ice accumulation expected.
  An additional tenth of an inch of ice is possible over the far 
  interior before precipitation turns to rain or ends by this 
  evening.

* WHERE...Lowlands of western Whatcom County inland from the
  coast, including Lynden and Sumas.

* WHEN...Until 4 PM PST this afternoon.

* ADDITIONAL DETAILS...Icy roads will make for extremely hazardous
  driving conditions. Isolated power outages are possible.
  Temperatures may stay at or just below freezing over the far
  interior until warming slightly this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of ice are
occurring This will make travel very hazardous or impossible. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

$$

www.weather.gov/seattle

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 27, 3:21 AM PST, 5 hours 49 minutes earlier.

Area forecast discussion, Dec 27, 3:21 AM PST, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
321 AM PST Wed Dec 27 2017

.SYNOPSIS...A weak system moving through Western Washington today
will bring areas of light precipitation. Any lowland snow this
morning will be very light. Two fronts will move through in quick
succession Thursday and Friday, for rainy weather with the snow
level rising to around 5000 feet. An upper ridge will bring drier
weather this weekend, which could continue into early next week.

&&

.SHORT TERM...A weak upper ridge is offshore just outside of 130W
early this morning, with moist westerly flow across Western
Washington. Light offshore flow continues at low levels. Skies are
cloudy with patchy fog, and 2 am temperatures were in the upper
20s and 30s. There has been spotty light snow or rain since
Tuesday evening, but as expected it has not amounted to anything
measurable.

The offshore upper ridge will build weakly today and tonight as
it moves slowly toward the Pacific Northwest. The moist air mass,
westerly flow, and weak warm advection will produce some light
precipitation especially over the west slopes of the mountains.
The snow level will be close to the surface this morning, but in
general precipitation will be too light to give accumulating
snowfall over the Western Washington lowlands; the exception to
this would be western Whatcom County, where maybe up to 1 inch
snow is possible today. The snow level will gradually rise today
and tonight, and then the east edge of a warm front will extend
over the north side of the ridge into our forecast area.

Precipitation will increase on Thursday as an occluded front
swings across the area. Precipitation could still fall as snow
close to sea level over the north part of western Whatcom County
Thursday morning, where possibly another inch of snow could fall;
for the rest of the Western Washington lowlands it should be a
rainy day.

Precipitation will turn showery behind the front Thursday night.
Then another frontal system -- associated with a 140 kt jet
streak -- will move quickly into the area Friday, followed by
another round of post-frontal showers Friday night.

For the mountains, the snow level will be near the surface this
morning. It will gradually rise to 4500 to 5500 ft late Friday as
these two frontal systems move through, then fall to around 3000
to 3500 ft Friday night. Elevations around 4000 ft and higher
could receive a total of around 1 to 2.5 ft of new snow during
the next three days, and the second system could bring winter
weather advisory snowfall amounts Friday and Friday night.
McDonnal

.LONG TERM...The post-frontal trough over Western Washington in
the wake of the Friday system will exit quickly to the east, and
an offshore upper ridge will build and progress across the area
Sunday and Sunday night. Aside from some light rain at the coast,
the ridge should bring dry weather with partly sunny skies on
Sunday. There is more uncertainty in the forecast for Monday and
Tuesday; the GFS shows a couple more days of dry weather, but the
most recent available run of the ECMWF shows a weak system moving
through the ridge. For now we will keep a chance of light
precipitation in the forecast. McDonnal

&&

.HYDROLOGY...Periods of moderate to heavy rain are likely Thursday
through Friday night, but snow levels will climb only to around
3500 to 5000 feet. This isn't a typical flood-producing pattern,
and it should at most present a threat only for the exceptionally
flood-prone Skokomish River.

&&

.AVIATION...Weak high pres aloft will remain over the region today
for contd strong WNW flow aloft. The low level flow will remain
light offshore. Expect a weak wmfnt to move north across
southwest WA later this afternoon. The low level flow will become
light sly behind the front.

Meanwhile, expect areas of IFR CIGs/VSBYs, along with areas of -SN,
this morning. Anticipate areas of MVFR CIGs/VSBYs this afternoon.
The snow should become mostly confined to the mtns this afternoon.
The mtns will be mostly obscd.

KSEA...VFR conditions are still anticipated through this morning.
Expect CIGs to lower into the 2-3k ft range late this afternoon
or early this evening before lowering into the IFR category later
tonight. There will probably be occasional flurries this morning.
Don't expect any accumulation. Look for the precipitation to fall
as rain this afternoon through tomorrow. Winds will generally be
light and variable through tonight.

&&

.MARINE...
Lower pressure offshore with higher pressure inland will keep the
flow easterly or offshore today. Expect a warm front to move
slowly north across the area late today through Thursday morning.
Gale force southerlies are possible over parts of the WA coastal
waters with and behind the warm front.

Expect a cold front to move across the area Thursday night for
onshore flow. An occluded front will move across the region
Friday night. A couple of models have indicated the potential for
a brief period of gale force westerlies over parts of the Strait
of Juan de Fuca Friday night in the wake of the front. For now,
decided to go with advisory criterion wind speeds.

As far as this weekend is concerned, significant conditions are
not anticipated.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...None.
&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:11 PM PSTWinter Weather AdvisorySEW40 hr

Nearby

Winter Storm Warnings in Washington, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.